MAUDE Adverse Event Report: NOVASTEP ARCAD; STAPLE

NOVASTEP ARCAD; STAPLE
Model Number ARCAD
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) opened : all investigations done at this time confirmed these batches of arcad were produced and controlled conform to novastep specifications.Comment : 2 staples have been used for this mtp arthrodesis, we don't know which staple lot number has broken in this case.For information, we add in this mdr all information related to the 2nd staple.Model # catalog # : arcad cs041818, lot # : c00554, expiry date : 09/01/2020, (b)(4), manufacturing date : 11/17/2015.Device explanted by manufacturer: not explanted.
 
Event or Problem Description
Hospital called novastep sales rep on 29th september 2016 and reported arcad 18 compressive staple breakage.Arcad 18-16-18 compressive staple was detected as broken by the surgeon during the analysis of xray performed during a patient follow up visit.Weight of the patient associated to the use of only two arcad 18 staples to proceed mtp arthrodesis (too weak) is expected to be the root cause of this breakage.Assembly should have been done using bigger staples or additional devices associated with two arcad 18 compressive staples.

Brand Name
ARCAD
Common Device Name
STAPLE
Manufacturer (Section D)
NOVASTEP
espace performance alphasis
bâtiment p
saint-grégoire, 35769
FR  35769
MDR Report Key6053978
Report Number3010673777-2016-00004
Device Sequence Number77956
Product Code JDR
UDI-Device Identifier03700879501291
UDI-Public03700879501291
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K142111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/11/2020
Device Model NumberARCAD
Device Catalogue NumberCS041618
Device Lot NumberC00684
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2016
Initial Report FDA Received Date10/25/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight95